Jul 13, 2014
Dear Dr I am from Malaysia. I had a vaginal sex 3 days ago with a not known person (girl) and started PEP after 60 hrs of exposure by my self. But, during the sex i used an extra safe candom (durex), But i don't know, it was broken during the sex or not, but its outward feature was good after sex. But i doubt yet. I provided Kaletra and Tenvir-em (i could not find Truvada). I am using these tables for more than 2 days with the following order: 1 Tenvir-em300/200 once a day 2 Kaletra 200/50 twice a day I am in overseas now and cannot check my blood condition by a doctor. I am very worry about the side effects of these tables. Specially for my kidney and livers and so on. I am very very worried and can not sleep about it. This is for the first time that i am using them and have heard, they are very perilous. Can i reduce these two types of tables to one type? Can i stop PEP to less than 28, for example 21 days or less? unfortunately,in Malaysia they are very expert about it, so, i had to perform it by my self.Please help me as soon as possible. Thanks David
Response from Dr. Young
Hello David and thanks for posting your questions about PEP.
PEP is usually well tolerated (though Kaletra can certainly cause GI side effects), and rarely causes significant toxicity over the 1 month treatment duration.
There's a wide range of recommended PEP regimens, most involve two or three medications- and some use Truvada (Tenvir-em) alone for lower risk exposures.
PEP should be taken for the full 28 days, shorter treatment has been shown in earlier studies, to be less effective.
Hope that's helpful and wish you good health. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If A Woman Has Hiv Will Her Unborn Child Have It?
- Chances Of Getting Hiv Or Std From Prostitute With A Condom
- Can A Urinary Tract Infection Cause False Positive Hiv Screening?
- Early Symptoms Of Hiv With The Teeth
- Does Sharing Or Reusing Hypodermic Needles Causes Hiv How?
- Hiv Spots On The Tounge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.